New Medications Are Not Phun

I’m sorry. Life isn’t real fun at the moment.

Right now, I am being absolutely paralyzed by what doctors call akathesia (or mad restlessness), and it’s been going for about three hours now. It’s being caused by my ‘solution’ medication called Latuda (40 mg at the moment, at a crazy-fast build-up pace, in my opinion). The good news is that for the two weeks I’ve been taking it, my mind has been very clear and I’ve even bravely gotten a part-time job. The bad news is obvious. Apparently though, Benedryl can take care of most of this akathesia, so that’s what I’m trying now. In fact, the only reason I’m typing right now instead of going out of my mind is simply trying to focus on something else. But even this is trying…

So I guess what I’m saying is, I apologize for the lack of fun-and-fancy-free worm times. I hope to keep drawing as soon as my body permits it.

And for anyone else going through mental health issues, I’m right there with you. Sometimes the solutions for a broken mind can break other parts of your body before the right solution. But that doesn’t mean you should give up. Keep going, and stay in tune with your doctor, and don’t give in – that’s my plan.

2 thoughts on “New Medications Are Not Phun

  1. Abilify gave me crazy akathisia. From the moment I woke up to the moment I fell asleep my legs ‘jittered’, I rocked and constantly crossed / uncrossed my legs. The docs tried me on a few things to help it, but when they didn’t work they shrugged and left me with it for two years…then my left arm started ‘jittering’ too and they took me off Abilify.

    Anti-parkinsons meds are supposed to help, but they didn’t work for me – worth looking into though 🙂

    Latuda is one of the few meds I’m still willing to try, but I hate the thought of experiencing akathisia again…I hope you can get yours under control. I know that with some meds increasing the dose quickly can really increase the chance of akathisia, and some people only get akathisia until their body adjusts to the dose, and then it goes away.

    Sorry for warbling. I hope the restlesness eases soon and I’m happy to have found your blog 🙂

    Like

    • It’s nothing like I’ve experienced before, but I have heard that it can fade over time. That’s what I’m hoping for – even though it seems there’s always some awful side effect to every medicine on the market. And it’s amazing to me how different other people’s experience can be on the same medicine!

      And no worries about warbling – I do it all the time. Thanks for the positive vibes, I’m glad you stopped by! 😀

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s